MAUDE Adverse Event Report: ETHICON INC. PROLENE POLYPROPYLENE SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE POLYPROPYLENE SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number D7768
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Evaluation: a photo of the sample was received for analysis.Upon visual inspection of the picture it was verified a piece of paper in inner package seal.This paper caused mark indicating the inner package was caught and part of it was out of the sterilized package.An empty opened overwrap and an opened straight pack folder with four parked needle/suture combinations were returned for analysis.During the visual inspection of sample, a piece of the straight-pack folder in the overwrap seal area was observed.In addition, a section of the seal is partially open compromising the sterile barrier.Per the condition of the sample received the assignable cause of the packaging - integrity is open seal resulting in a manufacturing product defect.
 
Event or Problem Description
It was reported that during unknown procedure suture was used on (b)(6) 2018.The package had the inner paper package caught at the sealed area of the outer package.Part of the inner package had protruded to the outer package.When trying to open the outer package, the inner package was torn because a the inner package adhered to the sealed area of the outer package.There were no adverse consequences to the patient.

Brand Name
PROLENE POLYPROPYLENE SUTURE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7462639
Report Number2210968-2018-72345
Device Sequence Number1252649
Product Code GAW
UDI-Device Identifier10705031028357
UDI-Public10705031028357
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue NumberD7768
Device Lot NumberLBJ626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2018
Initial Date Received by Manufacturer 03/01/2018
Initial Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1